Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 55, NWS Louisville, KY

May 14, 2014Harrison County, Nicholas County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 14, 2014, 3:26 PM EDT for Harrison County, Nicholas County, Kentucky. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2014, 3:26 PM EDT (19:26 UTC)
Expired
May 14, 2014, 3:45 PM EDT
In force
19 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Harrison County, KY, Nicholas County, KY

The radar

The Cincinnati radar (KILN), 113 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 14, 12:53 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
795 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

710 
WUUS53 KLMK 141926
SVRLMK
KYC097-181-141945-
/O.NEW.KLMK.SV.W.0055.140514T1926Z-140514T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
326 PM EDT WED MAY 14 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HARRISON COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHWESTERN NICHOLAS COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 345 PM EDT

* AT 322 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
  CYNTHIANA...AND MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BAREFOOT AND CLAYSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT 
OR SMALL INTERIOR ROOM.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3834 8413 3835 8417 3837 8419 3836 8421
      3840 8432 3856 8419 3855 8416 3851 8418
      3850 8416 3848 8415 3848 8412 3846 8410
      3845 8401
TIME...MOT...LOC 1926Z 215DEG 31KT 3843 8415

HAIL...1.00IN
WIND...60MPH

$$

SCHOETTMER
1 follow-up statement
304 
WWUS53 KLMK 141942
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
342 PM EDT WED MAY 14 2014

KYC097-181-141953-
/O.EXP.KLMK.SV.W.0055.000000T0000Z-140514T1945Z/
NICHOLAS KY-HARRISON KY-
342 PM EDT WED MAY 14 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARRISON AND
NORTHWESTERN NICHOLAS COUNTIES WILL EXPIRE AT 345 PM EDT/245 PM
CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

LAT...LON 3834 8413 3835 8417 3837 8419 3836 8421
      3840 8432 3856 8419 3855 8416 3851 8418
      3850 8416 3848 8415 3848 8412 3846 8410
      3845 8401
TIME...MOT...LOC 1943Z 215DEG 31KT 3855 8404

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 1:29 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, May 14, 1:29 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
129 PM EDT Wed May 14 2014

...Updated Aviation Discussion...

...Forecast Update...
Issued at 120 PM EDT Wed May 14 2014

An update has been issued to include Tornado Watch #154 which is
valid until 800 PM EDT.  Convection has started to develop rapidly
as we have destabilized across the region.  Two waves of storms are
expected across the region.  Wave number one is currently moving
through south-central Kentucky and will affect the eastern half of
the forecast area this afternoon.  Greatest coverage will be from
Lake Cumberland northward into the Bluegrass region including
Lexington Metro over the next several hours.  A secondary wave is
developing from near Jackson, TN southward toward Meridian, MS.
This line will lift NNE and into western Kentucky later this
afternoon and evening.  The main threat with both waves continues to
be damaging winds and large hail.  However, as surface low deepens
and moves northeastward, the low-level wind flow is forecast to back
to the southeast, increasing low-level shear profiles across the
region.  This will result in the potential for storms to acquire
rotating updrafts with the possibility of isolated tornadoes.  The
greatest threat of tornadoes still appears to be focused along and
east of the I-65 corridor.

In addition to the severe weather threat, high moisture content in
the atmosphere will result in any storm being an efficient rainer.
Training storms could produce locally heavy rainfall with 1-1.5
in/hr rain rates which could result in flash flooding.

Update issued at 1014 AM EDT Wed May 14 2014

Did a quick update to trend PoPs and temperatures closer to
observations.  Surface cold frontal boundary is draped across
central KY this morning.  Main batch of rainfall in the form of rain
showers with embedded thunderstorms continues to stream northward on
the cool side of the boundary..mainly west of I-65.  Have had some
localized heavy band of rainfall that affected portions of southern
Indiana.  These heavier bands have shifted northward into central
Indiana while lighter showers continue to stream in from the south.

There is a very strong cloud and temperature gradient across the
region this morning.  In our eastern areas, we have partly to mostly
sunny skies with readings in the upper 60s to the lower 70s.  West
of I-65, temperatures are generally in the upper 50s to the lower
60s.  Surface warm front to the south is expected to advance
northward today which should allow temperatures to war into the
middle to upper 70s in the east.  However, continued cloud cover
will likely keep temperatures in the lower to middle 60s out across
the west with mid-upper 60s in the I-65 corridor.

Two emerging threats are on the table for this afternoon/evening.
The first is the potential for strong to severe convection and the
second will be locally heavy rainfall amounts.  With regards to
severe potential, combination of surface heating and strengthening
ascent aloft along with surface convergence should result in a
uptick in convective activity this afternoon despite the widespread
convection we've seen this morning.  While mid-level lapse rates are
generally weak, we do have an anomalously high moisture content with
precipitable water amounts above 1.5 inches.  Thus, adequate
moisture is in place for sustained convection.

Interesting aspect of the event is the developing surface low to our
southwest.  As this feature lifts northeastward, we will see the
low-level wind fields back to the southeast ahead of the approaching
low.  With decent mid-level flow pushing into the region aloft,
combined with the backed flow at the surface will likely result in
veered wind profiles supportive of rotating updrafts with
convection. While the overall severe weather parameters support more
of a damaging wind threat, isolated tornadoes will be possible
mainly along and east of the I-65 corridor this afternoon.
Antecedent tornado threat may continue into the early evening hours
as the mid-level jet max swings through the Ohio Valley.

The second threat will be the potential for heavy rainfall with
convection this afternoon and evening.  As previously mentioned,
anomalous moisture exists across the region and the strong southerly
flow off the gulf will continue to transport copious amounts of
moisture into the Ohio Valley.  Good surface confluence and
associated upper dynamics will likely lead to N-S oriented bands of
showers and storms that may train over areas.  1-1.5 inch per hour
rain rates are very likely with this activity that may lead to flash
flooding across our central and eastern counties this afternoon and
evening.  Highest moisture flux convergence values appear to be
maximized in the 14/21Z to 15/00Z time frame...which coincides with
the maximum diurnal heating curve.  For this reason, will be
tweaking up QPF forecasts a bit and will also mention heavy rainfall
in the forecast grids.

.SHORT TERM (Now through Thursday)...
Issued at 300 AM EDT Wed May 14 2014

Surface front has hung up somewhere in the I-65 corridor, with the
wind shift a bit farther east and the actual temp/dewpoint
discontinuity hanging back to the west. Sharp upper trof is still
over the Plains, with a respectable moisture feed fueling convection
over the Mississippi Valley, and hints of a surface wave developing
over the Deep South. Most of central Kentucky and southern Indiana
are currently rain-free, but scattered showers and a few T-storms
have started to blossom over middle Tennessee within the last hour.

Low-level jetting isn't too impressive, but there is plenty of
low-level moisture to sustain any showers that try to push north out
of Tennessee this morning. The upper trof will deepen as it pushes
east, and with the resulting deepening of the surface wave, the
boundary will lift north and west again, putting more of central
Kentucky into the warm sector. Will carry categorical POPs, as
multiple waves of showers and storms will move through today and
into tonight. Forecast soundings show decent unidirectional shear,
but anywhere that surface winds back in response to the deepening of
the surface low, some directional shear will develop, and it will be
concentrated in the lowest 1-2 km. Rotating storms will be possible,
and the main limiting factor in their severe potential will be how
much instability develops. Average QPF on the order of an inch is
not a big deal, but with multiple rounds of precip, any location
that sees training storms could easily get 2+ inches as PWATs will
be solidly above the 75th percentile for May.

By Thursday the moisture feed is shunted off to the east, but the
upper low will close off over Wisconsin. Cold pool aloft will keep
us quite cloudy, and 850mb temps could plunge as low as +1 to +3C.
If this verifies our current max temp forecast in the lower 60s
could even be generous.

.LONG TERM (Thursday night through Tuesday)...
Issued at 300 AM EDT Wed May 14 2014

A deep mid-level trough will push south and east over the Great
Lakes and Ohio Valley late this week. Ahead of this trough scattered
showers will be possible late Thursday night and Friday. There could
be a brief period for thunder Friday afternoon before capping works
in aloft, but the chance seems fairly isolated at this time. As the
trough lifts to the northeast through the weekend, any afternoon
instability showers that develop will be mainly across our north and
northeastern forecast area Saturday.

As we head from Sunday into the new work week, warm-air advection on
the back side of this upper trough should result in isentropically
forced showers and perhaps storms early Sunday morning. The latest
guidance keeps most of this activity across the Tennessee Valley,
generally well south of our area. However, the GFS brings some of
the precip across our southern counties. We already had slight
chance PoPs going, so will keep those in place for now. If this
trough is more amplified/deeper Saturday night than what the GFS
depicts, then all precip will be south of the forecast area. Will
keep an eye on trends the next day or so. The trough moves east
Monday and Tuesday, with heights aloft increasing as ridging pushes
east from the Plains. Expect the dry conditions to continue through
Tuesday with a warming trend on tap.

With the deep, anomalous trough axis aloft during the beginning of
the long-term period, temperatures Friday and Saturday will be some
10-15 degrees below normal for this time of year. High temperatures
are only expected to reach the lower to middle 60s, with overnight
lows in the 40s. Then we will begin to warm into next week. Highs of
middle and upper 70s Sunday will give way to low and middle 70s by
Tuesday.

&&

.AVIATION (18Z TAF Update)...
Issued at 125 PM EDT Wed May 14 2014

Stalled out cold front currently resides across central Kentucky
this afternoon.  A developing area of low pressure over west-central
Mississippi is forecast to move northeastward through KY later this
afternoon and evening.  This will bring several waves of showers and
thunderstorms to the region.

Ceilings and visibilities will fluctuate this afternoon at the
terminals.  For the most part, VFR conditions will prevail outside
of any thunderstorms.  Within the thunderstorms, gusty winds and
ceilings/visibilities dropping to IFR levels can be expected.  The
best chances of convection look to be between 14/18Z and 15/00Z.

Once the wave of low pressure pulls off to the east, combination of
low clouds and fog/haze/mist will be likely at the terminals
tonight.  MVFR visibilities and IFR ceilings are likely to be found
at the terminals after 15/02Z.

Surface winds will start off light and variable, then shift to the
southeast this afternoon.  After the low moves northeast of the
region, southwesterly winds are expected...which will gradually turn
more west/northwesterly toward 15/12Z.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Update.........MJ
Short Term.....RAS
Long Term......MJP
Aviation.......MJ
Hazardous weather outlook, May 14, 1:03 PM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
103 PM EDT WED MAY 14 2014

INZ084-089>092-KYZ023>043-045>049-053>057-061>067-070>078-081-082-
151715-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...MARENGO...TELL CITY...CORYDON...
NEW ALBANY...JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...
BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
103 PM EDT WED MAY 14 2014 /1203 PM CDT WED MAY 14 2014/

...TORNADO WATCH 154 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
AS A STRENGTHENING LOW PRESSURE SYSTEM MOVES NORTHEASTWARD ACROSS
KENTUCKY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE
OUTLOOK AREA THIS AFTERNOON. THE MAIN SEVERE WEATHER THREAT IS
EXPECTED TO BE DAMAGING WIND GUSTS. HOWEVER...ISOLATED TORNADOES
CAN NOT BE RULED OUT. THE HIGHEST THREAT OF SEVERE WEATHER WILL BE
IN AREAS ALONG AND EAST OF INTERSTATE 65.

IN ADDITION...HEAVY RAINFALL WILL ACCOMPANY THUNDERSTORMS. THE
HEAVY RAINFALL WILL PRODUCE EXCESSIVE PONDING OF WATER AND
LOCALIZED FLOODING ISSUES WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY HAIL...DAMAGING WINDS...OR
HEAVY RAINFALL THROUGH TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ076>079-083-151715-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER
103 PM EDT WED MAY 14 2014 /1203 PM CDT WED MAY 14 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
AS A STRENGTHENING LOW PRESSURE SYSTEM MOVES NORTHEASTWARD ACROSS
KENTUCKY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE
OUTLOOK AREA THIS AFTERNOON. THE MAIN SEVERE WEATHER THREAT IS
EXPECTED TO BE DAMAGING WIND GUSTS. HOWEVER...ISOLATED TORNADOES
CAN NOT BE RULED OUT. THE HIGHEST THREAT OF SEVERE WEATHER WILL BE
IN AREAS ALONG AND EAST OF INTERSTATE 65.

IN ADDITION...HEAVY RAINFALL WILL ACCOMPANY THUNDERSTORMS. THE
HEAVY RAINFALL WILL PRODUCE EXCESSIVE PONDING OF WATER AND
LOCALIZED FLOODING ISSUES WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY HAIL...DAMAGING WINDS...OR
HEAVY RAINFALL THROUGH TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

RAS/MJP/MJ

In the hours before

Special weather statement, May 14, 2:23 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
223 PM EDT WED MAY 14 2014

KYZ039-040-046-047-054-055-141850-
ANDERSON KY-BOYLE KY-MARION KY-MERCER KY-WASHINGTON KY-WOODFORD KY-
223 PM EDT WED MAY 14 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES WEST OF DANVILLE...AND MOVING NORTHEAST
AT 35 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HARRODSBURG...
  DIXVILLE AND NEVADA...
  RIVERVIEW ESTATES AND CORNISHVILLE...
  BOHON AND STRINGTOWN...
  JACKSON AND TALMAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3792 8469 3755 8491 3760 8513 3802 8491
      3793 8468
TIME...MOT...LOC 1822Z 205DEG 30KT 3765 8497

JDG
Special weather statement, May 14, 2:38 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
238 PM EDT WED MAY 14 2014

KYZ036-037-041-042-141910-
BOURBON KY-FAYETTE KY-HARRISON KY-SCOTT KY-
238 PM EDT WED MAY 14 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MEADOWTHORPE...AND MOVING NORTHEAST AT 30
MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...PENNY SIZE
HAIL...AND GUSTY WINDS OF AROUND 40 TO 45 MPH...ARE EXPECTED WITH
THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GEORGETOWN...
  U K ARBORETUM...
  THOROUGHBRED ACRES...
  NORTHLAND...
  MEADOWTHORPE...
  SPINDLETOP ESTATES AND DONERAIL...
  NEW ZION AND MATTOXTOWN...
  GEORGETOWN SCOTT COUNTY AIRPORT AND NEWTOWN...
  CENTERVILLE AND OXFORD...

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
113 AND 127.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3842 8447 3831 8424 3801 8450 3804 8464
TIME...MOT...LOC 1838Z 208DEG 25KT 3808 8453

JDG
Local storm report, May 14, 2:55 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
255 PM EDT WED MAY 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     TSTM WND DMG     5 W LEXINGTON           38.04N  84.55W
05/14/2014                   FAYETTE            KY   BROADCAST MEDIA

            TREE DOWN. LEX AIRPORT HAD 44 KNOT GUST. 12000 WITHOUT
            POWER IN FAYETTE COUNTY.

&&

EVENT NUMBER LMK1400552

CMC
Local storm report, May 14, 3:07 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
307 PM EDT WED MAY 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     WILMORE                 37.87N  84.66W
05/14/2014                   JESSAMINE          KY   PUBLIC

            SECTIONS OF ROOFING COVER BLOWN OFF BUILDING.

&&

EVENT NUMBER LMK1400553

CMC
Local storm report, May 14, 3:09 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
309 PM EDT WED MAY 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     HAIL             LEXINGTON               38.04N  84.46W
05/14/2014  E1.00 INCH       FAYETTE            KY   NWS EMPLOYEE

            AN OFF DUTY NWS EMPLOYEE REPORTED ONE INCH HAIL
            COVERING INTERSTATE 64 JUST WEST OF LEXINGTON.

&&

EVENT NUMBER LMK1400554

JSD
Local storm report, May 14, 3:21 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
321 PM EDT WED MAY 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     HAIL             3 SE VERSAILLES         38.02N  84.69W
05/14/2014  M1.25 INCH       WOODFORD           KY   BROADCAST MEDIA

&&

EVENT NUMBER LMK1400555

CMC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 9:13 PM EDTSpecial Weather StatementLMKLarue27 min
May 13, 9:29 PM EDTSpecial Weather StatementLMKAnderson31 min
May 13, 9:39 PM EDTSpecial Weather StatementLMKWashington31 min
May 13, 9:50 PM EDTSpecial Weather StatementLMKNelson30 min
May 13, 10:36 PM EDTSpecial Weather StatementLMKFranklin29 min
May 13, 11:04 PM EDTSpecial Weather StatementLMKHenry31 min
May 14, 8:05 AM EDTSpecial Weather StatementLMKHancock45 min
May 14, 8:14 AM EDTAreal Flood AdvisoryLMKHancock3 hr
May 14, 8:20 AM EDTFlash Flood WarningLMKHancock4 hr
May 14, 1:40 PM EDTSpecial Weather StatementLMKAdair, Taylor45 min
May 14, 1:45 PM EDTSevere Thunderstorm WarningLMKAdair, Green, Taylor30 min
May 14, 1:54 PM EDTSpecial Weather StatementLMKCasey, Lincoln46 min
May 14, 2:11 PM EDTSpecial Weather StatementLMKFayette29 min
May 14, 2:13 PM EDTSpecial Weather StatementLMKClinton, Russell27 min
May 14, 2:23 PM EDTSpecial Weather StatementLMKMercer27 min
May 14, 2:38 PM EDTSpecial Weather StatementLMKScott32 min
May 14, 2:50 PM EDTFlash Flood WatchLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more12 hr
May 14, 3:15 PM EDTSevere Thunderstorm WarningLMKBourbon25 min
May 14, 3:36 PM EDTSevere Thunderstorm WarningLMKAllen, Barren, Monroe29 min
May 14, 3:46 PM EDTSpecial Weather StatementLMKClark, Nicholas29 min
May 14, 3:48 PM EDTSevere Thunderstorm WarningLMKBarren, Metcalfe, Monroe42 min
May 14, 4:29 PM EDTSpecial Weather StatementLMKHart31 min
May 14, 4:36 PM EDTAreal Flood AdvisoryLMKAllen, Barren, Monroe114 min
May 14, 4:38 PM EDTSpecial Weather StatementLMKGreen, Metcalfe32 min
May 14, 4:54 PM EDTSpecial Weather StatementLMKBarren31 min
May 14, 5:01 PM EDTFlash Flood WarningLMKAllen, Barren, Green, Hart, Metcalfe, Monroe5 hr
May 14, 5:06 PM EDTAreal Flood WarningLMKBullitt, Hardin, Larue, Nelson3 hr
May 14, 5:20 PM EDTSpecial Weather StatementLMKGreen30 min
May 14, 6:06 PM EDTAreal Flood AdvisoryLMKHancock3 hr
May 14, 6:19 PM EDTSpecial Weather StatementLMKOhio31 min
May 14, 6:30 PM EDTSpecial Weather StatementLMKLogan45 min
May 14, 6:46 PM EDTAreal Flood AdvisoryLMKButler, Logan, Ohio119 min
May 14, 6:46 PM EDTSpecial Weather StatementLMKButler, Warren29 min
May 14, 6:55 PM EDTSpecial Weather StatementLMKOhio30 min
May 14, 7:45 PM EDTSpecial Weather StatementLMKBreckinridge, Meade30 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.